Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Jan 10, 2021, 1:57 AM PST. It took effect at Jan 10, 2021, 6:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2021, 1:57 AM PST (09:57 UTC)
- In effect from
- Jan 10, 2021, 6:00 PM PST
- Expired
- Jan 11, 2021, 6:00 PM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
494 WHUS76 KSGX 100957 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 157 AM PST Sun Jan 10 2021 PZZ775-102100- /O.NEW.KSGX.SC.Y.0001.210111T0200Z-210112T0200Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 157 AM PST Sun Jan 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY... * WHAT...Combined seas 10 to 12 feet south of San Clemente Island. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 6 PM this evening to 6 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SS
5 follow-up statements
318 WHUS76 KSGX 102127 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 127 PM PST Sun Jan 10 2021 PZZ775-110600- /O.CON.KSGX.SC.Y.0001.210111T0200Z-210112T0200Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 127 PM PST Sun Jan 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY... * WHAT...Combined seas 10 to 12 feet south of San Clemente Island. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 6 PM this evening to 6 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Connolly
327 WHUS76 KSGX 110527 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 927 PM PST Sun Jan 10 2021 PZZ775-111400- /O.CON.KSGX.SC.Y.0001.000000T0000Z-210112T0200Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 927 PM PST Sun Jan 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... * WHAT...Combined seas 10 to 12 feet south of San Clemente Island. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 6 PM this evening to 6 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Schenk
780 WHUS76 KSGX 111006 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 206 AM PST Mon Jan 11 2021 PZZ775-112200- /O.CON.KSGX.SC.Y.0001.000000T0000Z-210112T0200Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 206 AM PST Mon Jan 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Seas 8 to 11 feet. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Until 6 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
117 WHUS76 KSGX 112128 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 128 PM PST Mon Jan 11 2021 PZZ775-120200- /O.CON.KSGX.SC.Y.0001.000000T0000Z-210112T0200Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 128 PM PST Mon Jan 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Seas 8 to 10 feet. Seas will diminish tonight into Tuesday. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Until 6 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ APR
396 WHUS76 KSGX 120147 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 547 PM PST Mon Jan 11 2021 PZZ775-120300- /O.EXP.KSGX.SC.Y.0001.000000T0000Z-210112T0200Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 547 PM PST Mon Jan 11 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Seas have dropped below 10 feet and will continue to lower overnight. The Small Craft Advisory will be allowed to expire at 6 PM. $$ SS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 9:30 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Jan 9, 9:30 PM PST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 PM PST Sat Jan 9 2021
.SYNOPSIS...
Santa Ana conditions will prevail through the coming week with
periods of gusty east to northeast winds at times along the
foothills and pass areas. Fair skies and dry conditions will keep
the nights cool, but after this weekend, a warming trend will set in
under building high pressure aloft. For the latter half of the week,
temperatures will be well above average with no rain in sight.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Skies were mostly clear except for some high clouds at mid-evening.
There were a few patches of fog and low stratus from around Pt. Loma
south/southeast to Imperial Beach between about 630 PM and 830 PM,
but that has since entirely moved south along the Mexican coast.
There were still some recent local wind gusts from the
east/northeast over 35 MPH, including 43 MPH at Pleasants Peak in
the Santa Ana Mountains, and high-resolution models show only minor
changes in the wind speeds through early Sunday morning, then winds
decrease. For now, the wind advisory will continue through Sunday
morning, though it will be very marginal. The next shortwave will
pass by to the east in a southward direction early Monday, and this
will be followed by more Santa Ana winds, mostly weak to moderate,
Monday through Tuesday, with offshore flow, mostly weak, continuing
most of the rest of next week. This will be accompanied by low
humidity, and most likely, the only clouds that occur will be mid or
high clouds as the marine layer will be minimal to nil. There is
very high confidence of no rain through next week, though some ECMWF
ensemble members show possible precipitation around Jan. 24, though
that is most certainly low confidence at this point.
From previous discussion...
A digging trough near the Four Corners area was helping to
accelerate the offshore winds today. That trough axis will be over
the TX Panhandle by Sunday morning, but sfc pressure gradients will
remain sufficient for some relatively strong winds in wind-prone
areas into Sunday morning. Winds will remain offshore through Monday
as another weaker trough digs south over AZ. This time San Diego
County will feel more of the wind.
A warm ridge will build in behind that second trough and further
amplify as strong high pressure aloft builds off the CA Coast next
week. This will continue the Santa Ana conditions, with periods of
locally gusty easterly winds along the foothills and push daytime
temperature well above normal for the latter half of the week. Some
cooling is likley by next weekend as another trough digs south over
the West, but the dry pattern will continue as the strong upper-
level high remains anchored off the Coast.
&&
.AVIATION...
100400Z...Coast...Very patchy low clouds and locally dense fog could
impact coastal sites at times this evening and overnight, though
impacts should be short-lived. Otherwise, SCT-BKN AOA 25,000 FT MSL
through Sun night.
Valleys/Mountains/Deserts...SCT-BKN AOA 25,000 FT MSL through Sun
night.
Gusty N-NE winds will produce weak to moderate up/downdrafts over
and west of the mtns through Sun morning, including vcnty KONT, KSBD
and KSNA.
&&
.MARINE...
Long-period WNW swells will produce combined seas of up to 10 feet
in the outer waters at times. Seas may briefly exceed 10 ft Monday,
mainly south of San Clemente Island.
&&
.BEACHES...
Large WNW swells, between 285 and 290 degrees with periods 15-20
seconds, will continue at times through Tuesday, producing elevated
to high surf. Surf will peak on Monday, and the highest surf will
occur at the beaches of southern San Diego County where sets of 8 to
10 feet are likely. High tide will peak at 7:06 AM Monday at 6.56
feet in La Jolla. High tide combined with high surf will lead to
localized minor flooding of low-lying areas along the beach and
adjacent streets. The High Surf Advisory is in effect through late
Monday night for Orange County and early Tuesday afternoon for San
Diego County.
&&
.FIRE WEATHER...
Santa Ana weather is here to stay for at least the next week. Even
though most areas will not experience particularly strong winds, it
will be breezy and warmer, which in turn will keep minimum RH values
around 15% most days inland. The low RH, coupled with the occasional
gusty easterly winds along the foothills and below passes, will
increase fire weather concerns in these areas at times of strongest
winds. the next round of elevated winds will be Mon/Tue favoring
Riverside and San Diego Counties.
&&
.SKYWARN...
Skywarn activation will not be needed this weekend.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 10 AM PST Sunday for San Bernardino County
Mountains.
Wind Advisory until 10 AM PST Sunday for Santa Ana Mountains
and Foothills.
High Surf Advisory until 1 PM PST Tuesday for San Diego County
Coastal Areas.
High Surf Advisory until 1 AM PST Tuesday for Orange County
Coastal Areas.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...Maxwell (Update)/10 (Previous Discussion)
AVIATION/MARINE...SchenkThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 1:36 AM PST | Coastal Flood Advisory | SGX | San Diego | 59 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.